Alert archive / North Carolina / Wind Advisories in 2006

Wind Advisory 13, NWS Newport/Morehead City, NC

November 20, 20065 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Nov 20, 2006, 3:20 PM EST for 5 counties in North Carolina. It took effect at Nov 21, 2006, 7:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2006, 3:20 PM EST (20:20 UTC)
In effect from
Nov 21, 2006, 7:00 AM EST
Expired
Nov 22, 2006, 10:00 AM EST
In force
27 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Hyde County, NC, Jones County, NC, Pamlico County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 69 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2006-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2006-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 202020
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 PM EST MON NOV 20 2006


NCZ046-047-081-095-103-104-211000-
/O.NEW.KMHX.HW.W.0005.061121T1200Z-061123T0600Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
320 PM EST MON NOV 20 2006

...HIGH WIND WARNING IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT MOREHEAD CITY HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 1 AM
EST THURSDAY.

LOW PRESSURE WILL DEVELOP TO THE SOUTH TONIGHT...THEN DRIFT SLOWLY
NORTH ALONG THE CAROLINA COAST THROUGH MID WEEK. STRONG NORTH TO
NORTHEAST WINDS WILL DEVELOP TUESDAY AND CONTINUE INTO WEDNESDAY
NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NCZ045-080-093-094-211000-
/O.NEW.KMHX.WI.Y.0013.061121T1200Z-061123T0600Z/
WASHINGTON-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
320 PM EST MON NOV 20 2006

...WIND ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT MOREHEAD CITY HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 1 AM EST
THURSDAY.

LOW PRESSURE WILL DEVELOP TO THE SOUTH TONIGHT...THEN DRIFT SLOWLY
NORTH ALONG THE CAROLINA COAST THROUGH MID WEEK. STRONG NORTH TO
NORTHEAST WINDS WILL DEVELOP TUESDAY AND CONTINUE INTO WEDNESDAY
NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED WITH GUSTS OF 45 TO 55 MPH POSSIBLE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS72 KMHX 210958
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 AM EST TUE NOV 21 2006

NCZ046-047-081-095-103-104-212000-
/O.CON.KMHX.HW.W.0005.061121T1200Z-061123T0600Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
458 AM EST TUE NOV 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A STRONG COASTAL STORM OFF THE COAST OF SOUTH CAROLINA WILL DRIFT
SLOWLY NORTH ALONG THE CAROLINA COAST THROUGH MID WEEK. STRONG
NORTHEAST WINDS AROUND 30 TO 40 MPH WILL DEVELOP TODAY AND
CONTINUE THROUGH WEDNESDAY NIGHT ALONG THE OUTER BANKS AND
COUNTIES ADJACENT TO THE SOUNDS INCLUDING CARTERET...TYRRELL...AND
MAINLAND HYDE AND DARE COUNTIES.

A HIGH WIND WARNING MEANS SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH OR MORE ARE POSSIBLE. WINDS COULD BE HIGHER
ON THE ELEVATED BRIDGES AND EXPOSED AREAS NEAR THE BEACHES. THERE
IS A POSSIBILITY THAT LAW ENFORCEMENT OFFICIALS MAY CLOSE BRIDGES
AT TIMES SHOULD CONDITIONS BECOME TOO UNSAFE TO DRIVE OVER THEM.
HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WARNED AREAS.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER
RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND
POSSIBLE HIGH WIND WARNINGS.

$$

NCZ045-080-093-094-212000-
/O.CON.KMHX.WI.Y.0013.061121T1200Z-061123T0600Z/
WASHINGTON-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
458 AM EST TUE NOV 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY FOR
WASHINGTON...BEAUFORT...CRAVEN...AND PAMLICO COUNTIES. 

A STRONG COASTAL STORM OFF THE COAST OF SOUTH CAROLINA WILL DRIFT
SLOWLY NORTH ALONG THE CAROLINA COAST THROUGH MID WEEK. STRONG
NORTHEAST WINDS AROUND 25 TO 35 MPH WILL DEVELOP TODAY AND
CONTINUE THROUGH WEDNESDAY NIGHT. WINDS COULD GUST AS HIGH AS 45
MPH AT TIMES...PARTICULARLY IN EXPOSED AREAS SUCH A BRIDGES OR
NEAR WATER.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
WITH GUSTS OF 45 TO 55 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS72 KMHX 211843
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
143 PM EST TUE NOV 21 2006

NCZ046-047-081-095-103-104-220900-
/O.CON.KMHX.HW.W.0005.000000T0000Z-061123T0600Z/
TYRRELL-MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...COLUMBIA...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
143 PM EST TUE NOV 21 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A STRONG COASTAL STORM OFF THE COAST OF SOUTH CAROLINA WILL DRIFT
SLOWLY NORTH ALONG THE CAROLINA COAST THROUGH MID WEEK. STRONG
NORTHEAST WINDS AROUND 30 TO 40 MPH...WITH GUSTS TO NEAR 50 MPH...WILL
CONTINUE THROUGH WEDNESDAY NIGHT ALONG THE OUTER BANKS AND COUNTIES
ADJACENT TO THE SOUNDS INCLUDING CARTERET...TYRRELL...AND MAINLAND
HYDE AND DARE COUNTIES.

A HIGH WIND WARNING MEANS SUSTAINED WIND SPEEDS OF AT LEAST 40
MPH OR GUSTS OF 58 MPH OR MORE ARE POSSIBLE. WINDS COULD BE HIGHER
ON THE ELEVATED BRIDGES AND EXPOSED AREAS NEAR THE BEACHES. THERE
IS A POSSIBILITY THAT LAW ENFORCEMENT OFFICIALS MAY CLOSE BRIDGES
AT TIMES SHOULD CONDITIONS BECOME TOO UNSAFE TO DRIVE OVER THEM.
HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE DRIVING IN
THE WARNED AREAS.

THIS IS A DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS
AND POSSIBLE HIGH WIND WARNINGS.

$$

NCZ092-098-220900-
/O.EXA.KMHX.WI.Y.0013.000000T0000Z-061123T0600Z/
JONES-ONSLOW-
INCLUDING THE CITIES OF...MAYSVILLE...POLLOCKSVILLE...
JACKSONVILLE
143 PM EST TUE NOV 21 2006

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. 

A STRONG COASTAL STORM OFF THE COAST OF SOUTH CAROLINA WILL DRIFT
SLOWLY NORTH ALONG THE CAROLINA COAST THROUGH MID WEEK. STRONG
NORTHEAST WINDS AROUND 30 TO 40 MPH WILL CONTINUE THROUGH
WEDNESDAY NIGHT. WINDS COULD GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY IN EXPOSED AREAS SUCH A BRIDGES OR NEAR
WATER.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
WITH GUSTS OF 45 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ045-080-093-094-220900-
/O.CON.KMHX.WI.Y.0013.000000T0000Z-061123T0600Z/
WASHINGTON-BEAUFORT-CRAVEN-PAMLICO-
INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD...
NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
143 PM EST TUE NOV 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY...

A STRONG COASTAL STORM OFF THE COAST OF SOUTH CAROLINA WILL DRIFT
SLOWLY NORTH ALONG THE CAROLINA COAST THROUGH MID WEEK. STRONG
NORTHEAST WINDS AROUND 30 TO 40 MPH WILL CONTINUE THROUGH
WEDNESDAY NIGHT. WINDS COULD GUST AS HIGH AS 45 MPH AT
TIMES...PARTICULARLY IN EXPOSED AREAS SUCH A BRIDGES OR NEAR
WATER.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
WITH GUSTS OF 45 TO 55 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

11
000 
WWUS72 KMHX 220933
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 AM EST WED NOV 22 2006

NCZ081-104-221500-
/O.CAN.KMHX.HW.W.0005.000000T0000Z-061123T0600Z/
/O.EXB.KMHX.WI.Y.0013.000000T0000Z-061122T1500Z/
MAINLAND HYDE-OUTER BANKS HYDE-
433 AM EST WED NOV 22 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

A STRONG COASTAL STORM IS CONTINUING TO DRIFT SLOWLY NORTH ALONG
THE CAROLINA COAST THIS MORNING. AS THE LOW IS APPROACHING THE
COAST...GRADIENT WINDS HAVE BEGUN TO SLACKEN PROMPTING THE
CANCELLATION OF THE HIGH WIND WARNING. HOWEVER...STRONG NORTHEAST 
WINDS AROUND 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WILL
CONTINUE THROUGH MID MORNING TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ095-221045-
/O.CAN.KMHX.HW.W.0005.000000T0000Z-061123T0600Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
433 AM EST WED NOV 22 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE HIGH WIND WARNING. 

AS THE STRONG COASTAL STORM APPROACHES THE NORTH CAROLINA
COAST EARLY THIS MORNING...GRADIENT WINDS HAVE SLACKENED 
PROMPTING THE CANCELLATION OF THE HIGH WIND WARNING.

$$

NCZ092>094-098-221045-
/O.CAN.KMHX.WI.Y.0013.000000T0000Z-061123T0600Z/
JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...MAYSVILLE...POLLOCKSVILLE...NEW BERN...
HAVELOCK...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...JACKSONVILLE
433 AM EST WED NOV 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

AS THE STRONG COASTAL STORM APPROACHES THE NORTH CAROLINA
COAST EARLY THIS MORNING...GRADIENT WINDS HAVE SLACKENED 
PROMPTING THE CANCELLATION OF THE HIGH WIND ADVISORY.

$$

NCZ103-221745-
/O.EXT.KMHX.HW.W.0005.000000T0000Z-061122T2000Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
433 AM EST WED NOV 22 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

A STRONG COASTAL STORM IS CONTINUING TO DRIFT SLOWLY NORTH ALONG
THE CAROLINA COAST THIS MORNING. STRONG NORTHEAST WINDS AROUND 30
TO 40 MPH...WITH GUSTS TO NEAR 50 MPH...WILL CONTINUE INTO THIS
AFTERNOON ALONG THE OUTER BANKS. WINDS ARE EXPECTED TO DROP BELOW
ADVISORY LEVELS LATE THIS AFTERNOON AS LOW PRESSURE CONTINUES TO
DRIFT TOWARD THE REGION.

A HIGH WIND WARNING MEANS SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE ARE POSSIBLE. WINDS COULD BE
HIGHER ON THE ELEVATED BRIDGES AND EXPOSED AREAS NEAR THE
BEACHES. HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE
DRIVING IN THE WARNED AREAS.


$$

NCZ046-047-221500-
/O.EXT.KMHX.HW.W.0005.000000T0000Z-061122T1500Z/
TYRRELL-MAINLAND DARE-
INCLUDING THE CITY OF...COLUMBIA
433 AM EST WED NOV 22 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

A STRONG COASTAL STORM IS CONTINUING TO DRIFT SLOWLY NORTH ALONG
THE CAROLINA COAST THIS MORNING. STRONG NORTHEAST WINDS AROUND 30
TO 40 MPH...WITH GUSTS TO NEAR 50 MPH...WILL CONTINUE THIS MORNING
ACROSS MAINLAND DARE AND TYRRELL COUNTIES. WINDS ARE EXPECTED TO
DROP BELOW ADVISORY LEVELS LATE THIS MORNING AS LOW PRESSURE
CONTINUES TO DRIFT TOWARD THE REGION.

A HIGH WIND WARNING MEANS SUSTAINED WIND SPEEDS OF AT LEAST
40 MPH OR GUSTS OF 58 MPH OR MORE ARE POSSIBLE. WINDS COULD BE
HIGHER ON THE ELEVATED BRIDGES AND EXPOSED AREAS NEAR THE
BEACHES. HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE
DRIVING IN THE WARNED AREAS.

$$

NCZ045-080-221500-
/O.EXT.KMHX.WI.Y.0013.000000T0000Z-061122T1500Z/
WASHINGTON-BEAUFORT-
INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD
433 AM EST WED NOV 22 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. 

A STRONG COASTAL STORM IS CONTINUING TO DRIFT SLOWLY NORTH ALONG
THE CAROLINA COAST THIS MORNING. STRONG NORTHEAST WINDS AROUND 25
TO 35 MPH...WITH GUSTS TO NEAR 45 MPH...WILL CONTINUE THROUGH MID
MORNING TODAY. WINDS ARE EXPECTED TO DROP BELOW ADVISORY LEVELS
LATE THIS MORNING AS LOW PRESSURE CONTINUES TO DRIFT TOWARD THE
REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 20, 9:35 AM EST, 5 hours 45 minutes earlier.

Area forecast discussion, Nov 20, 9:35 AM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
935 AM EST MON NOV 20 2006

...STRONG COASTAL STORM EXPECTED TO AFFECT THE AREA THROUGH LATE
WEEK WITH STRONG WINDS...HEAVY RAIN...COASTAL EROSION...AND
DANGEROUS MARINE CONDITIONS...

.SHORT TERM /TODAY/.../UPDATE/NO UPDATE PLANNED THIS AFTERNOON.
ENOUGH RESIDUAL LOW LEVEL MOISTURE REMAINS IN PLACE ACROSS NC FOR
PATCHY STRATOCUMULUS CEILINGS THIS AFTERNOON. COLD AIRMASS ACROSS
THE STATE WITH 850 MB TEMPS OF -4C GSO AND 0C MHX AT 12Z. LOWER SUN
ANGLE AND CLOUDS WILL ALSO HELP IN LIMITING TEMPERATURE RECOVER WITH
HIGHS MAINLY IN THE MIDDLE TO UPPER 50S WITH AN INCREASING NORTHERLY
WIND TO 10 TO 20 MPH (15 TO 25 MPH ALONG THE OUTER BANKS).

THE AFTERNOON AFD WILL UPDATE THE POTENTIAL FOR COASTAL
FLOODING...RAINFALL FLOODING...WINDS AND RIP CURRENTS WITH THE
EXPECTED SLOW MOVING COASTAL STORM TUE-THU.

&&

.LONG TERM /TONIGHT THROUGH SUNDAY/...MODELS HAVE TRENDED SLIGHTLY
FURTHER W WITH THE SFC AND UPPER LVL FEATURES...WHICH IS
RESPONSIBLE FOR A SLOWER BEGINNING AND ENDING TIME ON THE
PRECIPITATION ACROSS NC. IT LOOKS LIKE THE SFC CYCLOGENESIS WILL
KICK IN LATE TONIGHT WITH THE LOW SLOWLY STRENGTHENING OVER THE
NEXT COUPLE DAYS AS IT LINGER ALONG THE S COAST. THIS WILL BRING
STRONG N TO NE FLOW TO THE AREA AND WRAP AROUND CLOUDS WITH
PERIODS OF LIGHT TO MODERATE PRECIP INLAND AND MODERATE TO HEAVY
RAINFALL ALONG THE COASTS. THICKNESSES WILL DROP ON THE W EDGE OF
THIS FEATURE...DROPPING TEMPS TO OUR W SIG OVER THE NEXT COUPLE
DAYS. OVER THE AREA WE WILL REMAIN COOL THROUGH THE
EVENT...HOWEVER THE WARM COASTAL WATERS WILL AID IN KEEPING TEMPS
WARMER ALONG THE OBX WHERE ONSHORE FLOW WILL BE PREDOMINANT. THIS
SCENARIO COULD SET UP A SIG TEMPERATURES GRAD ACROSS THE CWA...BUT
WITH THE LOW POSITIONING NOT EXACT AT THIS TIME WILL KEEP RANGE
WITHIN 5 TO 10 DEG FOR NOW.

FOR TONIGHT AS THE LOW DEEPENS WE WILL SEE THE FIRST WRAP AROUND
MOISTURE/SHOWERS DEVELOPING STARTING IN THE S AND GRADUALLY MAKING
THEIR WAY N-WARD. BY TUE RAIN WILL HAVE SPREAD ACROSS THE ENTIRE
CWA...MOST OF WHICH SHOULD BE LIGHT TO MODERATE. ONCE THE LOW
PICKS UP STRENGTH AND MOVES CLOSER TO THE CWA TUE NT THROUGH THU
WE CAN EXPECT MORE MODERATE TO HEAVY RAINFALL...HIGHEST ALONG THE
COAST. HPC QPF AMOUNTS ARE AROUND 4 TO 6 INLAND AND 6 TO 9 ALONG
THE COAST THROUGH THIS EVENT...WITH THE HEAVIEST AMOUNTS WED/THU.
WILL ISSUE AN ESF FOR POTENTIAL FLOODING CONCERNS...BUT TOO EARLY
FOR FLOOD WATCH WHEN CONDITIONS EXPECTED BY MID WEEK. FORTUNATELY
THE AREAS EXPECTED TO RECEIVE THE MOST RAINFALL, THE BEACHES, ARE
AREAS THAT CAN HANDLE THE MOST OVER A LONG DURATION.

FOR TUE THE WINDS WILL REALLY BEGIN TO PICK UP AS THE LOW MOVES
CLOSER AND THE HIGH TO THE N STRENGTHENS TO AROUND 1035 MB. THE
PRES GRAD BETWEEN THESE TWO FEATURES WILL PRODUCE LIKELY WIND ADV
CRITERIA ALONG THE OBX...AND POSSIBLY HIGH WIND CRITERIA THROUGH
THU. THESE STRONG WINDS WILL DRIVE THE HIGH SURF OVER THE BANKS IN
MANY LOCATIONS ALONG THE OBX WHERE COASTAL FLOODING IS A HIGH
CONCERN. COASTAL FLOOD WATCHES WILL BE POSTED FOR THEM AND
COUNTIES IN THE SW OF THE PAMLICO SOUND WHERE WIND DRIVEN WATER
RISES ARE POSSIBLE.

WITH THE MODELS GENERALLY AGREEING ON A SLOWLY DEPARTURE OF THE
LOW IT LOOKS LIKE THE TRANSITION DAY WILL NOW BE FRI...WITH
GRADUALLY DIMINISHING WINDS AND RAIN. THICKNESSES WILL STAY WARM
FOR FRI AND GRADUALLY START TO COME DOWN THROUGH THE WEEKEND AS
HIGH PRES TO THE N PUSHES IN SOME COOLER/DRIER AIR. QUIET WX ON
TAP FOR THE WEEKEND.

&&

.AVIATION.../UPDATE/VFR CONDITIONS EXPECTED THROUGH THIS EVENING
WITH MIX OF SCU AND AC TODAY. CIGS AND VSBYS DECREASING TO MVFR IN
PATCHY RAIN LATE TONIGHT.

&&

.MARINE.../UPDATE/WILL MAKE MINOR CHANGE TO REFLECT A LITTLE FASTER
INCREASE IN WIND SPEEDS THIS MORNING OTHERWISE PREVIOUS FORECAST ON
TRACK.

MODELS COMING MORE IN LINE WITH DEVELOPMENT OF SFC LOW S
OF AREA LATE TODAY...LEADING TO INCREASED CONFIDENCE IN HIGH WINDS
AND SEAS FCST. USED BLEND OF GFS AND ECMWF FOR FCST WITH LEAN TO
ECWMF FOR STRENGTH OF LOW. SLOW MOVING SYSTEM WITH PROLONGED PERIOD
OF GALE FORCE WINDS (STORM FORCE POSSIBLE OVER OUTER AREAS NEAR GULF
STREAM) WILL CAUSE MYRIAD PROBLEMS. PRIMARY THREATS WILL BE HIGH
SURF...COASTAL FLOODING AND SIGNIFICANT BEACH EROSION ALONG NRN
OUTER BANKS...AS WELL AS SOUNDSIDE FLOODING FOR SOUTHERN END OF
PAMLICO SOUND. ABOVE NORMAL ASTRONOMICAL HIGH TIDE PERIOD WILL ONLY
INCREASE PROBLEMS. COASTAL FLOOD CONDITIONS POSSIBLY DEVELOPING LATE
TUE AND HAVE ISSUED WATCH FOR ABOVE-MENTIONED AREAS FOR TUE AFTN
THROUGH EARLY THU MORNING.

GALES EXPECTED ALL WATERS...MAINLY FROM LATE TONIGHT THROUGH EARLY
THU.

RIP THREAT...HIGH THREAT N OF HAT TODAY DUE TO LONG PERIOD E SWELL
AND INCREASING NRLY WIND. MODERATE THREAT S OF HAT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...COASTAL FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR NCZ093>095-103.

MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     TUESDAY FOR AMZ135.

     GALE WARNING FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY FOR
     AMZ135.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR AMZ130.

     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS
     EVENING FOR AMZ150-152-154-156-158.

     GALE WARNING FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY FOR
     AMZ150-154-156-158.

     GALE WARNING FROM 7 PM THIS EVENING TO 8 AM EST THURSDAY FOR
     AMZ152.

&&

SHORT TERM...ELARDO
LONG TERM...JAMISON
AVIATION...ELARDO
MARINE...PRINGLE
Hazardous weather outlook, Nov 20, 4:50 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 AM EST MON NOV 20 2006

AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098-
103-104-211000-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT-
WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
450 AM EST MON NOV 20 2006

...A SIGNIFICANT COASTAL STORM EXPECTED TO IMPACT THE AREA THIS WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS
TODAY. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OFF
THE SOUTHEAST U.S. COAST TONIGHT AND PERSIST THROUGH THURSDAY BEFORE
SLOWLY DRIFTING OFF TO THE NORTHEAST BY THURSDAY NIGHT. THIS SYSTEM IS
EXPECTED TO BRING DANGEROUS MARINE CONDITIONS...HIGH SURF AND
BEACH EROSION...STRONG WINDS...AND HEAVY RAINFALL.

THERE IS THE POSSIBILITY OF HEAVY RAINFALL FROM TUESDAY THROUGH
THURSDAY NIGHT...ESPECIALLY IN COASTAL SECTIONS WHERE OVER OF
OVER 5 INCHES IS POSSIBLE. INTERIOR LOCATIONS WILL LIKELY AVERAGE
AROUND 2 TO 4 INCHES. LOCALIZED FLOODING IS POSSIBLE WITH THIS
EVENT. IN ADDITION...RIVER FLOOD WARNINGS ARE IN EFFECT FOR MINOR
FLOODING WHICH WILL BE ONGOING THROUGH THE WEEK.

STRONG WINDS ARE EXPECTED TO DEVELOP ALONG THE COAST LATE TONIGHT AND
PERSIST THROUGH AT LEAST THURSDAY. IT APPEARS QUITE LIKELY THAT
WIND ADVISORIES WILL BE NEEDED FROM TUESDAY THROUGH THURSDAY NIGHT
FOR THE OUTER BANKS AND IT IS POSSIBLE THAT HIGH WIND WARNINGS MAY
BE NEEDED. IN ADDITION WIND ADVISORIES MAY BE NEEDED FOR SOME
INTERIOR COUNTIES ADJACENT TO THE SOUNDS.

GALE WARNINGS HAVE ALREADY BEEN ISSUED BEGINNING LATE TONIGHT FOR
THE SOUTHERN WATERS AND EARLY TUESDAY MORNING FOR THE SOUNDS AND
NORTH OF CAPE HATTERAS.

MAJOR BEACH EROSION...COASTAL FLOODING AND DANGEROUS RIP CURRENT
CONDITIONS NOW SEEM QUITE LIKELY ALONG THE OUTER BANKS FROM TUESDAY
THROUGH AT LEAST THURSDAY NIGHT. STRONG WINDS ALONG THE PAMLICO
SOUND WILL ALSO CAUSE WATER RISES ALONG PORTIONS OF
CARTERET...CRAVEN...AND PAMLICO COUNTIES DURING THAT SAME TIME. A
COASTAL FLOOD WATCH HAS BEEN ISSUED FOR THESE COUNTIES.

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING WEATHER
SITUATION. THERE REMAINS SOME UNCERTAINTY ON THE EXACT
STRENGTH...TIMING AND MOVEMENT OF THIS SYSTEM...HOWEVER PEOPLE
ACROSS ALL OF EASTERN NORTH CAROLINA...PARTICULARLY THOSE LIVING
ALONG THE COAST...SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 11:17 PM ESTCoastal Flood StatementMHX16 hr
Nov 20, 5:25 AM ESTCoastal Flood WatchMHXPamlico24 hr
Nov 20, 3:19 PM ESTFlood WatchMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more48 hr
Nov 20, 3:20 PM ESTHigh Wind WarningMHXDare, Hyde, Tyrrell47 hr

Nearby

Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.